MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. ESPOCAN®; SPINAL EPIDURAL ANESTHESIA

B. BRAUN MEDICAL INC. ESPOCAN®; SPINAL EPIDURAL ANESTHESIA
Catalog Number 333196
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).One used set was received for evaluation.The sample was visually evaluated and the reported shearing of the catheter was confirmed.While no specific conclusion can be drawn, incidents of this nature can occur if the catheter is withdrawn or partially withdrawn through the needle, thereby shearing the catheter.As indicated in the instructions for use, the catheter should not be withdrawn through the needle because of the possible danger of shearing or kinking.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or nonconformances of this nature.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.If additional pertinent information becomes available a follow-up report will be filed.
 
Event or Problem Description
As reported by user facility: catheter sheared off into patient approximately 3mm.

Brand Name
ESPOCAN®
Common Device Name
SPINAL EPIDURAL ANESTHESIA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6339449
Report Number2523676-2017-00016
Device Sequence Number13712315
Product Code OFT
UDI-Device Identifier04046964179303
UDI-Public(01)04046964179303(17)180531(10)0061522587
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number333196
Device Lot Number0061522587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2017
Initial Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1